Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: Low-dose Accutane for seb derm

  1. #1
    Senior Member Lauren 007's Avatar
    Join Date
    Feb 2008
    Location
    Phoenix, AZ
    Posts
    448

    Default Low-dose Accutane for seb derm

    Hi guys,

    I know high-dose Accutane can worsen seb derm due to its drying effects, but what about low-dose? It'd probably help clear the pores and smooth the skin, as well as limit oil production. I've also heard it has anti-inflammatory effects. Do you think it'd be recommended for people with acne and seb derm?

  2. #2
    Senior Member J-Mill's Avatar
    Join Date
    Oct 2007
    Location
    Toronto, Canada
    Posts
    876

    Default 50/50

    Quote Originally Posted by Lauren 007 View Post
    Hi guys,

    I know high-dose Accutane can worsen seb derm due to its drying effects, but what about low-dose? It'd probably help clear the pores and smooth the skin, as well as limit oil production. I've also heard it has anti-inflammatory effects. Do you think it'd be recommended for people with acne and seb derm?
    I have seen as many people claiming that low dose accutane aggravated or caused seb derm as I have people who say it cleared them completely. My theory is that seb derm, like Rosacea, is a skin conditions with a number of triggers, excess sebum being just one component. For some people removal of the excess sebum will assist, for others it may make matters worse. The goof thing about accutane though is if you stop taking it your skin will rebound eventually so no permanent damage is likely.

    Worth a try but I would say it may be a last resort given the many potential side effects of accutane (at low dose these side effects are normally minimized but everyone has a different experience), the fact that you have to be extremely careful respecting pregnancy and the availability of other options.
    "Get busy living or get busy dying."

  3. #3
    Senior Member Lauren 007's Avatar
    Join Date
    Feb 2008
    Location
    Phoenix, AZ
    Posts
    448

    Default

    Thanks very much, J-Mill! I'll keep low-dose Accutane in mind as an option, but only as a last resort.

  4. #4
    Senior Member
    Join Date
    Apr 2007
    Posts
    273

    Default

    I tried it for a while, it does help with seb derm a bit but made the underlying rosacea worse. It will make you skin more flakey, but keep the spots down but it also made my skin more red.

  5. #5
    Senior Member Lauren 007's Avatar
    Join Date
    Feb 2008
    Location
    Phoenix, AZ
    Posts
    448

    Default

    Quote Originally Posted by The taff View Post
    I tried it for a while, it does help with seb derm a bit but made the underlying rosacea worse. It will make you skin more flakey, but keep the spots down but it also made my skin more red.
    Thanks for the reply! What dosage were you on? I was hoping low-dose (around 10mg) wouldn't cause too much extra redness, but the side effects seem to be different for everyone.

  6. #6
    Member
    Join Date
    Apr 2007
    Posts
    53

    Default

    I tried it as well for SebDerm.

    Took 20mg for one month and then 10mg for one month then quit. I got very dry and much more flaky, the spots and or p&p's (not sure what they were sometimes) were significantly reduced. I did get some initial increase in redness but it subsided after a few weeks. However, I also got aches and pains in my lower back and knees, I got eczema on my elbows, very dry lips and it did mess with my state of mind as I seemed more emotional about my condition then ever before.

    Bottom line, wasn't worth it for me....guess I could have taken it longer to have given it more of a chance to work however, from what I have read, the sebderm should have be noticeably reduced after 4 to 6 weeks.

    It is a serious drug which I probably didn't take so serious before I took it.....I friggin couldn't imagine taking 70 or 80mg as some people with cystic acne take.

  7. #7
    Senior Member Lauren 007's Avatar
    Join Date
    Feb 2008
    Location
    Phoenix, AZ
    Posts
    448

    Default

    Thanks for the reply, Monte! My seb derm doesn't involve flaking, it's just a lot of oil and a build up of dead skin. .1% hydrocortisone cream cleared the "build up" of skin within 2 or 3 days, but I still have bad oiliness, tiny clogged pores or pustules, and occasional big inflamed pimples. I suppose Accutane would be worth a shot if I keep an eye on any flakiness...

  8. #8
    Senior Member
    Join Date
    Apr 2007
    Posts
    273

    Default

    Quote Originally Posted by The taff View Post
    I tried it for a while, it does help with seb derm a bit but made the underlying rosacea worse. It will make you skin more flakey, but keep the spots down but it also made my skin more red.
    I did 10 mg daily 1st time, don't do more than that though as it won't be of added benefit, it will make things worse. I did try 20mg for a while as well a few months after, and it made things worse.

  9. #9
    Senior Member Lauren 007's Avatar
    Join Date
    Feb 2008
    Location
    Phoenix, AZ
    Posts
    448

    Default

    Well, I'm going in on Wednesday to have Accutane prescribed. From there, I'll have to wait a month before I can actually start it. My main problem is bad breakouts and oil, so 10mg Accutane should be good for that. My seb derm (which in my case is a build up of skin that gives me a rough, bumpy skin texture) came back after I stopped the hydrocortisone cream. The excess of oil that I have seems to be keeping the skin from shedding normally. I think if Accutane can get rid of the oil and clear out the clogged up pores and "roughness", it should hopefully help my seb derm. The hydrocortisone cream made my skin shed quite a lot, but my skin afterwards was very soft between the break outs. Hopefully Accutane will do the same.

    I'll keep you guys updated.

  10. #10
    Junior Member
    Join Date
    Jun 2008
    Posts
    3

    Default Rosacea Much Worse

    I have rosacea/Seb Derm.

    I took isotretinoin 20mg per day for 10 weeks then gave up (in March) because flushing got so bad. All spots (P&P) and seb derm did clear up but I now flush get burning sensations and ocular symtoms to slightest amount of alcohol and going out in sunshine and is not subsiding (flushed before but nowhere near as bad) . It has been about 10 weeks since stopping medication, anyone have any idea how long isotretinoin changes your skin structure for and if my new symtoms might fade?????????????.

Similar Threads

  1. Low dose accutane
    By TheMediumDog in forum Prescription medications
    Replies: 55
    Last Post: 17th October 2014, 03:33 PM
  2. "Low dose" Accutane (Isotretinoin) for seb derm/rosacea
    By JimList in forum Prescription medications
    Replies: 28
    Last Post: 7th November 2011, 11:43 PM
  3. Low dose accutane and rosacea/seb derm
    By BeastfromtheEastX in forum General rosacea questions
    Replies: 1
    Last Post: 22nd May 2011, 07:21 PM
  4. Low dose accutane and Seb Derm?
    By dan pacifik in forum Similar and co-existing conditions
    Replies: 10
    Last Post: 26th June 2009, 01:19 AM
  5. Replies: 5
    Last Post: 12th August 2008, 11:27 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •